Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By Thisweekforsure
Vertigo & how long will it last?
  1. #1
    Serstickman is offline New Member
    Join Date
    Sep 2016
    Posts
    2

    Default Vertigo & how long will it last?

    Was 1st prescribed Ativan 8 years ago for anxiety. I took it as prescribed for 8 years. After learning that prolonged use of this med could increase the chance for dementia (which runs in my family) I decided to titrate off the medicine. I went from 1.5 mg at night to zero over 3 months in half a mg increments. Towards the last few weeks at 0.5 mg I began experiencing some very mild, periodic vertigo. On my 1st day without Ativan the vertigo became almost all the time thing except if I am reclined or lying down.

    I did a round of antibiotics to rule out inner ear infection. It's been 7+ weeks now of this debilhitating nonsense & I am very frustrated. My brand of vertigo is that I feel like my head is lightly swaying from side to side or front to back. I can't operate a vehicle, can't walk very far without taking small steps & looking down at the ground. Can't sit upright for very long either as it begins to feel like someone is pushing & pulling my head from front to back.

    Last week, I took 1mg of ativan one time to see if the vertigo would lessen or vanish. For 20 glorious minutes the vertigo was greatly diminished before returning full force again. I've not taken any Ativan since nor will I short of a angelic vision instructing me to do so.

    I researched my titration & knew withdrawal symptoms of some kind would develop but feel like it was best in the long run to do this now. Thankfully, I've had ZERO anxiety. I do have trouble sleeping more than 4 hours some nights while others I do manage to get 7 hours uninterrupted one night a week. I am prepared to endure this until it passes. I can't find any courses of action to speed up the process or perhaps make it more tolerable.

    What if anything can I do to help better endure this & how long can I expect this infernal vertigo to last?

    Thanks for your time. Peace

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    Oh gosh I'm so sorry you are going through this. Most people who post here don't list vertigo as a major withdrawal symptom (I didn't have it) but apparently (from an Internet search) it indeed can be. It's also possible that you coincidentally got some disorder at this time that has nothing to do with benzo withdrawal (hence the course of antibiotics just in case it's an infection.) I would think if the vertigo is benzo withdrawal then the 1mg you took should have made it go away for longer than just 20 minutes. Whatever the case, as long as the doctor has ruled out serious causes, most cases of "idiopathic" (we don't know the cause) vertigo will eventually resolve on their own. Best of luck to you.
    Serstickman likes this.

  3. #3
    Serstickman is offline New Member
    Join Date
    Sep 2016
    Posts
    2

    Default

    Wow, was hoping someone would have some helpful advice. Thanks to Thisweekforsure for being the lone respondent. Oh well...

  4. #4
    pamcorey is offline New Member
    Join Date
    Jul 2014
    Posts
    3

    Default Patient

    Quote Originally Posted by Thisweekforsure View Post
    Oh gosh I'm so sorry you are going through this. Most people who post here don't list vertigo as a major withdrawal symptom (I didn't have it) but apparently (from an Internet search) it indeed can be. It's also possible that you coincidentally got some disorder at this time that has nothing to do with benzo withdrawal (hence the course of antibiotics just in case it's an infection.) I would think if the vertigo is benzo withdrawal then the 1mg you took should have made it go away for longer than just 20 minutes. Whatever the case, as long as the doctor has ruled out serious causes, most cases of "idiopathic" (we don't know the cause) vertigo will eventually resolve on their own. Best of luck to you.
    i had trouble submitting a reply. I am having trouble with vertigo also. I was on xanax for 18 years and taken off with out my knowledge. I lost my memory and everything. I had my xanax reinstated aNd everything came back. I still haVe Vertigo problems.

Similar Threads

  1. It's been a long & bumpy ride
    By Anonymous in forum Need to Talk?
    Replies: 2
    Last Post: 03-17-2017, 05:18 PM
  2. Long Term Buprenorphine Use & Taper
    By subboxxer in forum Drug Information
    Replies: 18
    Last Post: 10-19-2016, 06:55 PM
  3. Migraine Associated Vertigo
    By mariatz.aol.com in forum Patient Assistance Programs
    Replies: 2
    Last Post: 01-15-2010, 09:43 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22